Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 7, 2008, 3:05 AM CST for 17 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 3:05 AM CST (09:05 UTC)
- Expired
- Feb 7, 2008, 6:04 AM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 070905 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 305 AM CST THU FEB 7 2008 TXZ021>032-071200- /O.NEW.KLUB.WI.Y.0005.080207T0905Z-080207T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 305 AM CST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. NORTHWESTERLY WINDS ARE INCREASING INTO THE 30 TO 35 MPH RANGE IN THE WAKE OF A PASSING COLD FRONT. A FEW WIND GUSTS TO NEAR 50 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE PRE DAWN HOURS. THESE WINDS WILL BEGIN TO SUBSIDE AROUND SUNRISE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 070949 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 349 AM CST THU FEB 7 2008 TXZ034>038-071400- /O.EXB.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/ HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 349 AM CST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. NORTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE THROUGH SUNRISE THIS MORNING. A FEW WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE. WINDS WILL GENERALLY SUBSIDE BY 8 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>032-071400- /O.EXT.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 349 AM CST THU FEB 7 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. NORTHWESTERLY WINDS WILL PERSIST IN THE 30 TO 35 MPH RANGE THROUGH SUNRISE THIS MORNING. A FEW WIND GUSTS TO IN EXCESS OF 50 MPH WILL BE POSSIBLE. WINDS WILL GENERALLY SUBSIDE BY 8 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 071204 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 604 AM CST THU FEB 7 2008 TXZ021>032-034>038-071315- /O.CAN.KLUB.WI.Y.0005.000000T0000Z-080207T1400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 604 AM CST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT THAT BROUGHT SEVERAL HOURS OF VERY WINDY CONDITIONS TO THE SOUTH PLAINS HAS CLEAR THE AREA TO THE SOUTH. WINDS IN THE WAKE OF THE PASSING FRONT HAVE SUBSIDED AND ARE NO LONGER SUSTAINED AT SPEEDS GREATER THAN 30 MPH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:47 PM CST, 11 hours 18 minutes earlier.
Area forecast discussion, Feb 6, 3:47 PM CST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CST WED FEB 6 2008 .SHORT TERM... DEEPER MIXING NOW OCCURRING OVER WESTERN ZONES WILL LEAD TO WIND GUSTS IN THE 25-30 MPH RANGE FOR THE NEXT FEW HOURS. SURFACE TROUGH SHOULD THEN PULL OUT TO THE EAST THIS EVENING AS SHORT WAVE STARTS TO SWING OUT OF THE CENTRAL ROCKIES. A SHALLOW AND WEAK COLD FRONT WILL DIP SOUTHWARD THROUGH THE PANHANDLE OVERNIGHT AND SHOULD ENTER OUR NORTHERN ZONES A BIT AFTER MIDNIGHT...WITH NORTH TO NORTHWEST WINDS SPREADING SOUTHWARD THROUGH THE AREA BY DAYBREAK. BRIEF COOLING EFFECTS SHOULD BE OVERCOME BY THURSDAY AFTERNOON HOWEVER WITH RENEWED SURFACE PRESSURE FALLS LEADING TO SOUTHWEST COMPONENT WINDS AND MILDER TEMPERATURES AGAIN. PRESSURE GRADIENT LATE THURSDAY APPEARS SIMILAR TO THIS AFTERNOON. MCQUEEN .LONG TERM... ANOTHER WEAK FRONT/SFC TROUGH WILL PASS EARLY FRIDAY SWITCHING WINDS BACK TO THE NORTHWEST...WITH DRY AIR CONTINUING TO FILTER IN. STILL...MILD TEMPERATURES /HIGHS MOSTLY IN THE 60S/ WILL ALLOW RH VALUES TO DROP BELOW 15 PERCENT. HOWEVER...WINDS WILL BE ON THE DECREASE AS THE PRESSURE GRADIENT WEAKENS DURING AFTERNOON AND THIS SHOULD PRECLUDE CRITICAL FIRE WEATHER CONDITIONS. THE MILD AND DRY CONDITIONS WILL PERSIST ON INTO THE WEEKEND AS UPPER LEVEL NW TO WNW FLOW BECOMES MORE ZONAL BY SUNDAY. THE ONE CAVEAT IS THAT A PROGRESSIVE UPPER TROUGH OVER THE NORTHEAST CONUS/SE CANADA WILL ALLOW A SFC RIDGE TO PLUNGE INTO THE MISSISSIPPI RIVER VALLEY LATE SAT/EARLY SUN BEFORE SLIDING QUICKLY EASTWARD. IT APPEARS THAT THE BRUNT OF THE COOLING WILL REMAIN TO THE EAST OF THE AREA /THOUGH IT COULD SNEAK INTO THE NORTHEAST ZONES SUN/ BUT RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL SHIFT WINDS TO THE EAST. THEN...AS THE SFC HIGH SLIDES FARTHER EAST AND LEE CYCLOGENESIS OCCURS TO THE NORTH WINDS WILL BECOME SOUTHERLY. MODELS CONTINUE TO SHOW IMPROVING LOW-LEVEL MOISTURE /AND POSSIBLE LOW CLOUDS/ DURING THE DAY SUNDAY...WITH MOISTURE PERSISTING OVER THE SE ZONES THROUGH EARLY NEXT WEEK. THERE REMAINS SOME UNCERTAINTY THEN WITH THE TIMING AND DEPTH OF A WAVE /ECMWF/ OR POSSIBLE CLOSED LOW /GFS/ APPROACHING WEST TEXAS MON NIGHT/TUE. TEND TO FAVOR THE MORE PROGRESSIVE SOLUTION. REGARDLESS...THERE SHOULD BE ANOTHER WEAK FRONTAL PASSAGE LATE MON/EARLY TUE. IF LOW-LEVEL MOISTURE DOES HANG IN OVER THE EASTERN ZONES...THE FRONT COULD SQUEEZE OUT SOME LIGHT PRECIP THERE AS IT MOVES THROUGH. HAVE LEFT FORECAST DRY FOR NOW WITH UNCERTAINTY IN MOISTURE LEVELS...BUT IT IS SOMETHING TO WATCH. IT APPEARS ANOTHER DISTURBANCE WILL FOLLOW QUICK BY DAY 8 OR SO...BUT MANY UNCERTAINTIES REMAIN WITH THAT. && .FIRE WEATHER... WINDS WILL OCCASIONALLY REACH 20 MPH AT THE 20 FOOT LEVEL OVER THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS FOR THE NEXT FEW HOURS AS A SURFACE TROUGH EDGES OUT INTO THE WESTERN PANHANDLE. HUMIDITY ALREADY IN THE 8-13% RANGE. OVERALL TIME CRITERIA FOR RED FLAG IS NOT EXPECTED TO BE MET OTHER THAN PERHAPS ONE OR TWO SITES. SURFACE COLD FRONT WILL FOLLOW LATER TONIGHT. SURFACE GRADIENT SHOULD RECOVER ENOUGH BY THURSDAY AFTERNOON FOR RENEWED GUSTY SOUTHWEST WINDS...ONCE AGAIN EXPECTED TO REMAIN SLIGHTLY BELOW FIRE WEATHER CRITERIA. WEAKER GRADIENT EXPECTED FOR FRIDAY...AT THIS POINT...AND WE ALSO HAVE SOME HOPE OF AT LEAST A SHALLOW MOISTURE RETURN BY SUNDAY THAT COULD LAST INTO EARLY NEXT WEEK ALTHOUGH PRECIPITATION CHANCES REMAIN ELUSIVE. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 17 57 31 58 27 / 0 0 0 0 0 TULIA 22 57 32 60 27 / 0 0 0 0 0 PLAINVIEW 23 57 33 62 29 / 0 0 0 0 0 LEVELLAND 21 59 33 67 30 / 0 0 0 0 0 LUBBOCK 24 59 37 68 32 / 0 0 0 0 0 DENVER CITY 21 60 33 67 31 / 0 0 0 0 0 BROWNFIELD 23 59 34 68 31 / 0 0 0 0 0 CHILDRESS 26 57 34 64 31 / 0 0 0 0 0 SPUR 21 60 37 70 33 / 0 0 0 0 0 ASPERMONT 26 61 38 69 34 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
Hazardous weather outlook, Feb 7, 2:41 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 241 AM CST THU FEB 7 2008 TXZ021>044-080845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 241 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NON PRECIPITATION NORTHWESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 35 MPH FOR A FEW HOURS THIS MORNING OVER THE EXTREME SOUTHERN PANHANDLE...THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS. A FEW WIND GUSTS TO NEAR 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.